Mississippi, 2015

Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015

May 24 to 27, 2015 · NWS JAN · 34 events in 18 counties and zones

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$260,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 9:01 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, May 24, 9:01 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 24 2015

.UPDATE...A STRATUS DECK COVERS MUCH OF THE CWA THIS MORNING. RADAR
WAS ALREADY SHOWING A FEW SHOWERS/STORMS DEVELOPING AND MOVING INTO
THE PINE BELT. MADE SOME MINOR ADJUSTMENTS TO THE FORECAST TO
INDICATE THE BEST CHANCE FOR ISOLATED/SCATTERED ACTIVITY MAINLY OVER
THE SOUTHERN HALF THIS MORNING. OTHERWISE THE GOING FORECAST APPEARS
TO BE ON TRACK AND NO BIG ADJUSTMENTS WILL BE MADE. /DL/

&&

.AVIATION...MOST SITES ARE MVFR/IFR THIS MORNING IN STRATUS
CLOUDS...BUT EXPECT VFR CONDITIONS TO PREVAIL AFTER 16-17Z AS THE
LOW CLOUDS LIFT. THUNDERSTORMS ACTIVITY WILL BE ON THE INCREASE THIS
AFTERNOON INTO THE EVENING HOURS AND THIS WILL BRING OCCASIONAL
MVFR/IFR CONDITIONS TO GWO/GLH/JAN/HKS. EXPECT A RETURN TO MVFR/IFR
CONDITIONS AT ALL SITES AFTER 05-06Z AS STRATUS CLOUDS ONCE AGAIN
DEVELOP OVER THE AREA./15/

&&

.DISCUSSION... /ISSUED AT 455 AM CDT SUN MAY 24 2015/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...ACTIVE WEATHER PATTERN
SHAPING UP FOR THE NEXT FEW DAYS. MID/UPPER LEVEL RIDGE OVER THE MS
VALLEY WILL SHIFT EAST TODAY AS TROF OVER THE ROCKIES MOVES OUT IN
THE WESTERN HIGH PLAINS. THIS PUTS THE CWA SANDWICHED BETWEEN THE TWO
WITH INCREASED FLOW ALOFT. A COUPLE OF RATHER POTENT WAVES WILL
IMPACT THE AREA OVER THE NEXT FEW DAYS. THE FIRST WAVE WILL IMPACT
THE REGION LATE THIS AFTERNOON AND TONIGHT. CONVECTION IS ONGOING
WITH THE FIRST WAVE OVER TX WITH SEVERAL MCV/S NOTED ON AREA RADARS.
HIRES DATA INDICATES THAT BAND OF SHOWERS AND THUNDERSTORMS...
CURRENTLY DEVELOPING OVER SE TX WILL EXPAND NORTH AND EAST THIS
MORNING AND BEGIN IMPACTING WESTERN PORTIONS OF THE CWA BY MID
AFTERNOON. SCATTERED CONVECTION WILL ALREADY BE ONGOING...BUT THE
BEST CHANCE OF SEVERE WEATHER WILL BE ASSOCIATED WITH THE CONVECTIVE
BAND LATE IN THE DAY/EVENING.

SPEAKING OF SEVERE...WEAK LAPSE RATES (VERTICAL TOTALS IN THE MID
20S) WILL BE IN PLACE WITH A DEEP TROPICAL TYPE AIRMASS AS PW/S
APPROACH 2 INCHES. SHEAR...ON THE OTHER HAND...WILL BE MUCH BETTER
AS 25-35 KNOTS OF 0-1 KM BULK SHEAR AND 35-40 KNOTS OF 0-6KM BULK
SHEAR SETS UP OVER WESTERN SECTIONS LATE THIS AFTERNOON AND EVENING.
MAIN SEVERE THREATS THIS AFTERNOON/EVENING WILL BE DAMAGING WINDS.
UNIDIRECTIONAL WIND PROFILE/LOW HELICITIES SHOULD LIMIT THE TORNADO
POTENTIAL. WITH THE TROPICAL AIRMASS...LOCALLY HEAVY RAINS WILL ALSO
OCCUR. ONE HOUR FFG VALUES RUNNING 2.5-3 IN AT THE MOMENT...SO WE
SHOULD BE ABLE TO TAKE SOME RAIN BEFORE FLOODING WOULD BECOME A
PROBLEM.

NEXT WAVE LOOKS TO BEGIN IMPACTING THE AREA MONDAY NIGHT. ONCE
AGAIN...LAPSE RATES WILL BE WEAK AND SHEAR MORE PROLIFIC. THIS
TIME...HODOGRAPHS WILL HAVE SOMEWHAT BETTER CURVATURE AS 0-3 KM
HELICITIES APPROACH 250-300 M2/S2 AFTER MIDNIGHT OVER THE DELTA
REGION. ALTHOUGH WINDS/HEAVY RAIN WILL CONTINUE TO BE THE MAIN
WEATHER IMPACTS...WILL ADD SOME TORNADO WORDING TO THE HWO FOR THIS
TIME PERIOD AND AREA. MORE HEAVY RAINFALL WITH THIS WAVE MAY
POSE SOME PROBLEMS WITH RUNOFF BY MONDAY NIGHT. WILL HAVE TO WATCH
HOW THIS UNFOLDS AS AN FFA MAY BE NEEDED./26/

LONG TERM...TUESDAY THROUGH SATURDAY...ONCE AGAIN THE MODELS ARE
POINTING TO AN ACTIVE PATTERN MAINLY DURING THE FIRST PART OF THE
PERIOD. A NEGATIVELY TILTED SHORT WAVE WILL BE PIVOTING FROM THE
SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY FOR TUESDAY-TUESDAY
NIGHT. THE MAIN UPPER JET ENERGY WILL BEGIN JUST WEST OF THE REGION
ON EARLY TUESDAY THEN WILL SHIFT OVER THE REGION THROUGH TUESDAY
NIGHT. SPC ALSO HAS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY INTO
TUESDAY NIGHT FOR MOST OF THE CWA. MODELS CONTINUE TO INDICATE SOME
DECENT INSTABILITY ALONG WITH 30-40 KNOTS OF 0-6 KM SHEAR TO WORK
WITH AS WELL AT THE 0-3 KM LEVEL. WE WILL GET THE BASE OF THE
PRIMARY JET ENERGY CROSSING THE REGION FOR TUESDAY INTO TUESDAY NIGHT
WITH 40-50 KNOTS AT 500 MB. MODELS SOUNDINGS STILL HAVE SOME
INTERESTING HODOGRAPHS FOR SOME ORGANIZED UPDRAFTS FOR SEVERE STORMS.
AT THIS TIME STILL THINK THAT THE PRIMARY CONCERN WILL BE DAMAGING
WINDS ALONG WITH SOME HAIL WITH SOME 6-7C LAPSE RATES. CIPS ANALOGUE
WAS ALSO HINTING AT SOME SEVERE CONCERNS. SO WILL ADD THIS TO THE HWO
FOR MOST OF THE REGION. OF SECOND CONCERN PWATS WILL BE FROM 1.7 TO
2.0 INCHES FOR TUESDAY WITH STRONG MOISTURE TRANSPORT. MODELS
CONTINUE TO SHOW THE POTENTIAL FOR SOME HEAVY RAINFALL FOR TUESDAY
WITH THE HEAVIEST AMOUNTS IN THE NORTHWEST. THE GFS WAS SHOWING 4-5
INCHES IN THE DELTA REGION BY TUESDAY EVENING. WPC HAS A EXCESSIVE
RAINFALL RISK FOR THE DELTA REGION THROUGH EARLY TUESDAY WITH A
GRAPHIC OF 3-4 INCHES IN THE WEST. CIPS ANALOGUE WAS ALSO PICKING UP
SOME SIGNALS FOR HEAVY RAIN POTENTIAL AS WELL. AS WE GO INTO THE REST
OF THE PERIOD WE WILL SEE SOME HEIGHT RISES AS WE GO TOWARD A MORE
DIURNAL DRIVEN REGIME FOR MAINLY AFTERNOON AND EARLY EVENING
CONVECTION. THE MEAN RIDGE WILL FLUCTUATE SOME DURING THE REST OF THE
PERIOD./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/15/26/17
Hazardous weather outlook, May 24, 5:08 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
608 AM CDT SUN MAY 24 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-048-053-054-059>061-251115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-
608 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MID AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND WEST OF
INTERSTATE 55. WIND GUSTS OF 60 MPH OR GREATER WILL BE THE PRIMARY
SEVERE THREAT. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY
ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO
OR TWO CANNOT BE RULED OUT OVER THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT AND MONDAY NIGHT THROUGH TUESDAY NIGHT.

MSZ029>033-037>039-043>046-049>052-055>058-062>066-072>074-251115-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
608 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS
OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE
THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY
THROUGH TUESDAY NIGHT.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 24, 11:42 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SUN MAY 24 2015

MSZ065-072>074-241815-
FORREST MS-COVINGTON MS-LAMAR MS-MARION MS-
1242 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
COVINGTON...NORTHWESTERN FORREST AND NORTHERN LAMAR COUNTIES UNTIL
115 PM CDT...

AT 1239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF SUMRALL...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS
WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLLINS AROUND 1255 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3143 8969 3143 8959 3151 8959 3155 8962
      3159 8972 3174 8974 3179 8949 3180 8941
      3143 8940 3144 8930 3122 8923 3117 8965
TIME...MOT...LOC 1739Z 166DEG 75KT 3138 8948

7
Special weather statement, May 24, 12:05 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT SUN MAY 24 2015

MSZ051-057-241830-
NEWTON MS-JASPER MS-
105 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JASPER AND WESTERN
NEWTON COUNTIES UNTIL 130 PM CDT...

AT 105 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROBERTS...OR 11 MILES SOUTH OF NEWTON...MOVING NORTH AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROBERTS AROUND 110 PM CDT.
  LAWRENCE AROUND 115 PM CDT.
  CONEHATTA AROUND 125 PM CDT.
  PROSPECT AROUND 130 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOUIN AND MONTROSE.

LAT...LON 3209 8905 3203 8925 3217 8932 3257 8932
      3258 8928 3258 8920
TIME...MOT...LOC 1805Z 161DEG 54KT 3216 8920

DB
Special weather statement, May 24, 12:07 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT SUN MAY 24 2015

MSZ065-066-241845-
COVINGTON MS-JONES MS-
107 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND WESTERN
JONES COUNTIES UNTIL 145 PM CDT...

AT 107 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOSELLE...OR 9 MILES SOUTHWEST OF ELLISVILLE...MOVING NORTH AT
50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEBRON AROUND 120 PM CDT.

LAT...LON 3178 8960 3180 8940 3180 8931 3149 8921
      3143 8940 3143 8941
TIME...MOT...LOC 1807Z 161DEG 44KT 3154 8935

DB
Special weather statement, May 24, 1:24 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT SUN MAY 24 2015

MSZ066-242000-
JONES MS-
224 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT JONES COUNTY UNTIL 300 PM CDT...

AT 222 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOSELLE...OR 7 MILES SOUTH OF ELLISVILLE...MOVING NORTH AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUREL AND ELLISVILLE AROUND 235 PM CDT.
  TUCKERS CROSSING AROUND 240 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3179 8931 3177 8899 3143 8906 3143 8935
TIME...MOT...LOC 1922Z 186DEG 28KT 3150 8919

DC

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Jones

When
May 24, 1:40 PM CST
Where
Jones County, 0.87 mi WSW of Laurel
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.693, -89.142

Trees and powerlines were blown down. One tree fell on a home on 4th Street, with no injuries. Some trees were blown down near Sharon and Shady Grove just north of Laurel.

Thunderstorm Wind, Noxubee

When
May 24, 2:10 PM CST
Where
Noxubee County, 2.22 mi SW of Macon Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.110, -88.560

Several trees and many branches were blown down around town.

Thunderstorm Wind, Lowndes

When
May 24, 3:06 PM CST
Where
Lowndes County, Caledonia
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Broadcast Media
Coordinates
33.680, -88.330

Trees were blown down around Caledonia.

Thunderstorm Wind, Warren

When
May 24, 3:15 PM CST
Where
Warren County, 0.91 mi ESE of Grange Hall
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.246, -90.855

A newly built barn was damaged on Fisher Ferry Road. Some trees were also blown down.

Thunderstorm Wind, Yazoo

When
May 24, 3:18 PM CST
Where
Yazoo County, 2.76 mi S of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
32.640, -90.430

Trees were blown down along Mississippi Highway 433 near Martin Road.

Thunderstorm Wind, Warren

When
May 24, 3:25 PM CST
Where
Warren County, 1.38 mi S of Culkin Acadamey
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
32.350, -90.820

Powerlines were blown down along Old Highway 80 near Beechwood Road.

Thunderstorm Wind, Warren

When
May 24, 3:25 PM CST
Where
Warren County, Bovina
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
32.350, -90.730

A tree was blown down on Interstate Twenty westbound and blocked both lanes east of Vicksburg near Bovina.

Thunderstorm Wind, Yazoo

When
May 24, 3:50 PM CST
Where
Yazoo County, 0.85 mi ENE of Eden
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.985, -90.317

Trees were blown down at US Highway 49E and Eden Main Street.

Thunderstorm Wind, Holmes

When
May 24, 4:15 PM CST
Where
Holmes County, 0.58 mi E of Tchula
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
33.180, -90.220

Trees were blown down in the Tchula area.

Thunderstorm Wind, Leflore

When
May 24, 4:30 PM CST
Where
Leflore County, 0.83 mi SE of Itta Bena
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.491, -90.320

A tree fell onto a house on Lamar Street and busted a gas line.

Thunderstorm Wind, Leflore

When
May 24, 4:40 PM CST
Where
Leflore County, 0.32 mi NW of Greenwood
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.523, -90.184

A tree was blown down on Grand Blvd.

Thunderstorm Wind, Leflore

When
May 24, 4:45 PM CST
Where
Leflore County, 0.69 mi S of Schlater
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.640, -90.350

A tree was blown down on Highway 442.

Thunderstorm Wind, Adams

When
May 24, 6:20 PM CST
Where
Adams County, 0.91 mi SE of (Hez)hardy Fld Natch
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
31.610, -91.290

Trees were blown down near the Natchez airport.

Thunderstorm Wind, Copiah

When
May 24, 6:50 PM CST
Where
Copiah County, 0.36 mi NE of Georgetown
Measured
43 kt (49 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
31.874, -90.176

One tree was blown down on Highway 28 west of Georgetown. A car struck the downed tree but no injuries occurred.

Flash Flood, Hinds

When
May 24, 11:00 PM CST to May 25, 2:00 AM CST
Where
Hinds County, 0.69 mi N of Clinton to 0.36 mi NNE of Clinton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.340, -90.330

Water was covering a yard and driveway and entered a garage in Clinton.

Tornado, Winston

When
May 25, 9:19 AM CST to 9:21 AM CST
Where
Winston County, 5.49 mi SSW of High Pt to 4.67 mi SSW of High Pt
Rating
EF0
Path length
0.94 mi
Path width
25 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.105, -89.183

This brief weak tornado began along MS Highway 14 in western Winston County, moving to the northeast and ending along rural Dempsey Road. Along the path multiple trees were uprooted and large limbs were blown out of several trees. A small boat was lifted and tossed several yards, and water was lifted into the air from a pond. The maximum estimated wind speeds were 80 mph.

Thunderstorm Wind, Rankin

When
May 25, 2:48 PM CST
Where
Rankin County, Montery
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
32.180, -90.080

A tree was blown down around the 1000 block of Monterey Road. Large tree limbs were also blown down on the 100 block of McCullough-Mclin Road.

Thunderstorm Wind, Claiborne

When
May 25, 2:50 PM CST
Where
Claiborne County, 4.31 mi SSE of Carlisle
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
31.940, -90.760

Trees were blown down east of Hermanville.

Thunderstorm Wind, Claiborne

When
May 25, 3:00 PM CST
Where
Claiborne County, 1.38 mi S of Insmore
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.000, -90.730

Trees were blown down southeast of Carpenter.

Thunderstorm Wind, Adams

When
May 25, 3:00 PM CST to 3:05 PM CST
Where
Adams County, 0.59 mi E of (Hez)hardy Fld Natch to 5.65 mi NNE of Pine Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
31.620, -91.290

A tree was blown down on Artman Road in northeastern Adams County. Additional trees were blown down on Annas Bottom Road in the northern part of the county.

Thunderstorm Wind, Warren

When
May 25, 3:35 PM CST to 3:40 PM CST
Where
Warren County, 1.88 mi ESE of Stout to 1.36 mi ESE of Kings
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.290, -90.870

A tree was blown down on Fisher Ferry Road and on Oak Ridge Road due to outflow winds.

Thunderstorm Wind, Warren

When
May 25, 3:45 PM CST
Where
Warren County, 1.17 mi E of Redwood
Measured
35 kt (40 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.480, -90.800

A tree was blown down on Whatley Road due to outflow winds.

Thunderstorm Wind, Adams

When
May 25, 11:22 PM CST
Where
Adams County, 3 mi SSW of Johnsville
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.510, -91.340

A tree was blown down across Lagrange Road.

Thunderstorm Wind, Jefferson

When
May 25, 11:45 PM CST
Where
Jefferson County, 0.91 mi SE of Fayette
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.710, -91.060

A tree was blown down on Main Street in Fayette.

Thunderstorm Wind, Claiborne

When
May 25, 11:45 PM CST
Where
Claiborne County, 1.36 mi ESE of Port Gibson
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
31.960, -90.980

A few trees were blown down in Port Gibson including a couple that were blown down along Highway 18.

Thunderstorm Wind, Hinds

When
May 26, 12:30 AM CST
Where
Hinds County, 2.07 mi S of Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
32.140, -90.570

Power lines were blown down in the Adams Community.

Thunderstorm Wind, Hinds

When
May 26, 12:55 AM CST
Where
Hinds County, 4.52 mi NW of Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Utility Company
Coordinates
32.380, -90.380

Power lines were blown down.

Thunderstorm Wind, Hinds

When
May 26, 1:05 AM CST
Where
Hinds County, 2.82 mi SSW of Pocahontas
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.430, -90.290

A tree was blown down on McLean Road with power outages.

Thunderstorm Wind, Hinds

When
May 26, 1:10 AM CST
Where
Hinds County, 0.9 mi SE of Dixon
Measured
48 kt (55 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.320, -90.240

A tree was blown down on Lynch Street.

Thunderstorm Wind, Madison

When
May 26, 1:22 AM CST
Where
Madison County, 1.17 mi W of Gluckstadt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.520, -90.100

A canopy was torn off of the Exxon gas station at the Gluckstadt exit.

Thunderstorm Wind, Lawrence

When
May 27, 11:53 AM CST
Where
Lawrence County, 0.59 mi E of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.550, -90.110

A couple of trees were blown down, blocking some roads. Phone lines were blown down as well.

Thunderstorm Wind, Jasper

When
May 27, 1:48 PM CST
Where
Jasper County, 0.91 mi NE of Heidelberg
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.890, -88.990

A tree was blown down on a power line.

Flash Flood, Webster

When
May 27, 2:10 PM CST to 2:20 PM CST
Where
Webster County, 0.69 mi N of Walthall
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.610, -89.280

Heavy rain brought some flash flooding along Highway 9 near the Walthall Quick Stop.

Thunderstorm Wind, Lowndes

When
May 27, 3:28 PM CST
Where
Lowndes County, 0.69 mi N of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.480, -88.320

A couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyThe tornado archive for Mississippi, 2015Warnings in Mississippi, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567895, 567896, 567897, 567898, 567899, 567900, 567911, 567901, 567902, 577393, 577394, 577396, 567903, 567904, 567905, 571669, 567912, 571670, 571671, 574474, 574481, 574483, 577054, 577055, 577056, 577058, 577061, 577062, 577064, 577065, 577068, 577085, 577081, 577084.